Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Mar 11, 2011, 5:32 AM CST for 19 counties in Texas. It took effect at Mar 11, 2011, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 5:32 AM CST (11:32 UTC)
- In effect from
- Mar 11, 2011, 10:00 AM CST
- Expired
- Mar 11, 2011, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3204 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS84 KHGX 111132 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 532 AM CST FRI MAR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING 6 PM CST THIS EVENING... .VERY DRY SURFACE CONDITIONS WILL RESULT FROM RELATIVE HUMIDITY VALUES REMAINING UNDER 25 PERCENT DURING THE LATE MORNING THROUGH THE AFTERNOON. WINDS OF 15 TO 20 MPH ARE EXPECTED TO DEVELOP BY MIDDAY. RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP BY 10 AM CST. TXZ176-195>198-210>212-111945- /O.NEW.KHGX.FW.W.0003.110311T1600Z-110312T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WALLER-WASHINGTON- 532 AM CST FRI MAR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. VERY DRY SURFACE CONDITIONS WILL BE ACCOMPANIED BY RELATIVE HUMIDITY VALUES UNDER 25 PERCENT AND WIND SPEEDS BETWEEN 15 AND 20 MPH. THE HUMIDITY WILL RECOVER AFTER 5 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
832 WWUS84 KHGX 111625 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1025 AM CST FRI MAR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING 6 PM CST THIS EVENING FOR MOST OF SOUTHEAST TEXAS... .THE COMBINATION OF ABUNDANT SUNSHINE...WARM TEMPERATURES...GUSTY SOUTH WINDS...AND LOW HUMIDITY LEVELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. TXZ163-164-177>179-199-200-213-226-227-235-120000- /O.EXA.KHGX.FW.W.0003.000000T0000Z-110312T0000Z/ FORT BEND-HARRIS-HOUSTON-JACKSON-LIBERTY-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WHARTON- 1025 AM CST FRI MAR 11 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE COMBINATION OF ABUNDANT SUNSHINE...WARM TEMPERATURES...GUSTY SOUTH WINDS...AND LOW HUMIDITY LEVELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. SOUTH TO SOUTHEAST WINDS OF 10 TO 20 MPH ARE EXPECTED WITH GUSTS TO 25 MPH AT TIMES. HUMIDITY LEVELS ARE EXPECTED TO BOTTOM OUT AT 15 TO 25 PERCENT MID AFTERNOON. GROUND FUELS REMAIN VERY DRY DUE TO ONGOING DROUGHT CONDITIONS. HUMIDITY LEVELS ARE EXPECTED TO RECOVER AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ176-195>198-210>212-120000- /O.CON.KHGX.FW.W.0003.000000T0000Z-110312T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WALLER-WASHINGTON- 1025 AM CST FRI MAR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE COMBINATION OF ABUNDANT SUNSHINE...WARM TEMPERATURES...GUSTY SOUTH WINDS...AND LOW HUMIDITY LEVELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. SOUTH TO SOUTHEAST WINDS OF 10 TO 20 MPH ARE EXPECTED WITH GUSTS TO 25 MPH AT TIMES. HUMIDITY LEVELS ARE EXPECTED TO BOTTOM OUT AT 15 TO 25 PERCENT MID AFTERNOON. GROUND FUELS REMAIN VERY DRY DUE TO ONGOING DROUGHT CONDITIONS. HUMIDITY LEVELS ARE EXPECTED TO RECOVER AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 3:46 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 11, 3:46 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 AM CST FRI MAR 11 2011
.DISCUSSION...
SURFACE HIGH PRESSURE WAS LOCATED OVER SOUTHEAST TEXAS EARLY THIS
MORNING. CLEAR SKIES AND CALM WINDS HAVE ALLOWED TEMPS TO FALL INTO
THE UPPER 30S AND LOWER 40S. THE HIGH WILL MOVE EAST TODAY AND
THIS WILL ALLOW ONSHORE WINDS AND SLIGHTLY HIGHER MOISTURE LEVELS
TO RETURN. RH VALUES WILL STILL REMAIN RATHER LOW OVER THE
NORTHWEST ZONES AND WIND SPEEDS WILL BE ON THE INCREASE AS THE
GRADIENT TIGHTENS. MOISTURE CONTINUES TO DEEPEN OVERNIGHT AND
MOSTLY CLOUDY SKIES ARE EXPECTED BY SATURDAY MORNING. SKIES WILL
MIX OUT AND PARTLY CLOUDY SKIES ARE EXPECTED IN THE AFTERNOON.
FORECAST SOUNDINGS SHOW A STRONG CAP IN PLACE NEAR 850 MB ON SUNDAY
AND MONDAY. MOISTURE DEEPENS QUITE A BIT BENEATH THE CAP. FEEL
SOME LIGHT RAIN COULD GET SQUEEZED OUT BENEATH THE CAP ON BOTH
DAYS. SUN/MON LOOK VERY SIMILAR TO THE LIGHT RAIN EVENT ON MARCH
8TH. MOISTURE LEVELS AND INSTABILITY VALUES ARE PROGGED TO BE LESS
WITH THE UPCOMING EVENT SO FEEL 20 POPS ARE ON THE MARK. MODELS
DIVERGE AGAIN WITH A POSSIBLE FRONT ON MONDAY. ECMWF/CAN BRING THE
BOUNDARY THROUGH THE COAST BY 18Z MONDAY. THE NAM AND GFS HOLD THE
BOUNDARY TO THE NORTH. THE S/WV DIVING SOUTHEAST SEEMS TO HOLD THE
KEY TO THE FRONTAL PASSAGE. THE ECMWF/CAN ARE MUCH STRONGER WITH
THE S/WV AND FURTHER SOUTH. THE GFS/NAM ARE WEAKER AND FURTHER
NORTH. DON'T HAVE MUCH CONFIDENCE EITHER WAY BUT DUE TO BETTER RUN
TO RUN CONSISTENCY...AM LEANING TOWARD THE GFS/NAM. A ZONAL UPPER
FLOW MID WEEK TRANSITIONS INTO AN UPPER RIDGE OVER TEXAS. WILL
MAINTAIN A DRY FORECAST AFTER MONDAY DUE TO BUILDING HEIGHTS...
MEAGER MOISTURE AND A CAPPING INVERSION. 43
&&
.MARINE...
ONSHORE WINDS WILL RETURN LATER THIS MORNING BUT WIND SPEEDS WILL
STAY FAIRLY LIGHT. THE SETUP TONIGHT THROUGH THE WEEKEND WILL BE FOR
HIGH PRESSURE RIDGING OVER THE NORTHERN GULF AND LOW PRESSURE OVER
THE SOUTHERN PLAINS. SLIGHTLY HIGHER WIND SPEEDS WILL PROBABLY REACH
CAUTION CRITERIA TONIGHT AND POSSIBLY SATURDAY NIGHT.
40
&&
.FIRE WEATHER...
DRY ANTECEDENT CONDITIONS WILL PERSIST OVER THE INLAND COUNTIES.
THE WINDS WILL REACH TO AT LEAST 15 MPH AT LEAST WEST OF INTERSTATE
45. THE RELATIVE HUMIDITY WILL LIKELY FALL BELOW 25 PERCENT WEST OF
A LINE FROM MADISONVILLE TO SEALY FROM THIS AFTERNOON. CONDITIONS
OVER THIS EIGHT-COUNTY AREA HAVE VERY DRY CONDITIONS DUE TO EXTREME
DROUGHT. BECAUSE OF THIS...WILL ISSUE A RED FLAG WARNING FOR THAT
PORTION OF THE FORECAST AREA.
AREAS TO THE EAST OF INTERSTATE 45 AND NORTH OF HARRIS AND LIBERTY
COUNTIES WILL ALSO EXPERIENCE RELATIVE HUMIDITY BELOW 25 PERCENT
THIS AFTERNOON. HOWEVER...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW
15 MPH. HOWEVER...THE FIRE DANGER REMAINS ELEVATED IN THESE
COUNTIES.
WITH ONSHORE WINDS RETURNING GULF MOISTURE...CONDITIONS WILL IMPROVE
TONIGHT AND SATURDAY.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 75 51 74 59 73 / 0 10 10 10 20
HOUSTON (IAH) 73 53 73 59 74 / 0 10 10 10 20
GALVESTON (GLS) 69 57 70 61 70 / 0 10 10 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
BURLESON...COLORADO...GRIMES...MADISON...WALLER...
WASHINGTON.
GM...NONE.
&&Hazardous weather outlook, Mar 11, 4:02 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 402 AM CST FRI MAR 11 2011 TXZ163-164-177>179-199-200-213-214-226-227-235>238-120300- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-HOUSTON-JACKSON- LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER- WHARTON- 402 AM CST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ176-195>198-210>212-120300- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WALLER-WASHINGTON- 402 AM CST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON. LOW RELATIVE HUMIDITY LEVELS COUPLED WITH SOUTH WINDS AT 15 TO 20 MPH WILL MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.